Home » Frequently asked Questions on Health » Will taking calcium result in thickening of blood vessels?

Will taking calcium result in thickening of blood vessels?

Q: My mother has thickening of the aorta and osteoporosis. She takes 1000 mg of calcium every day. Will this calcium get deposited in her blood vessels? What is the right amount of supplement she should take? On doctor's advice, she was taking Aspirin, but this medication makes her feel tired and results in headaches. Please advise.

A:Calcium deposition in the tissues like aorta, coronary arteries and degenerated aortic valve is not influenced by taking calcium supplements and Vitamin D for osteoporosis, as long as it is taken in proper doses under supervision. Taking statins is very important at her age and keeping cholesterol low prevents progression of diseases of aorta, valves and coronary arteries. Elderly people need calcium and Vitamin D supplements and these are very safe.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------